Alert archive / Mississippi / Special Weather Statements in 2014

Special Weather Statement, NWS New Orleans, LA

October 12, 2014Amite County, Mississippi

NWS New Orleans, LA issued this special weather statement at Oct 12, 2014, 3:16 PM CDT for Amite County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2014, 3:16 PM CDT (20:16 UTC)
Expired
Oct 12, 2014, 3:45 PM CDT
In force
29 min
Issued by
NWS New Orleans, LA

County Amite County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS84 KLIX 122016
SPSLIX
MSZ069-122045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN OCT 12 2014

...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 5 MILES SOUTHEAST OF
LIBERTY...MOVING NORTH AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY AND
SMITHDALE

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3125 9055 3100 9068 3100 9073 3105 9089
      3135 9079 3136 9055
TIME...MOT...LOC 2016Z 199DEG 17KT 3110 9075

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:46 AM CDT, 11 hours 30 minutes earlier.

Area forecast discussion, Oct 12, 3:46 AM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT SUN OCT 12 2014

.SHORT TERM...
A FEW NOCTURNAL SHOWERS OVERNIGHT MAINLY IN THE COASTAL WATERS. WE
REMAIN IN BETWEEN SYSTEMS TODAY AS THE HIGH PRESSURE IN CONTROL OF
OUT WEATHER CONTINUES TO PUSH EAST. SFC ANALYSIS SHOWS THE HIGH
CENTERED AROUND JAX/MLB COASTAL AREA. FLOW AROUND THE HIGH CONTINUES
TO PUSH MOIST GULF AIR INTO ARE ENTIRE REGION. EXPECT A FEW
SHOWERS AND MAYBE A THUNDERSTORM TODAY AS THE WARM/MOIST AIR MASS
HOLDS FOR ANOTHER FEW DAYS.

.LONG TERM...
CHANGES ON THE WAY. A SHORTWAVE TROUGH WILL DIG OVER THE ROCKIES WITH
CYCLOGENISIS BEGINNING TONIGHT. A 560MB LOW PRESSURE CENTER IS
PROGGED BY THE GFS BEGINNING AROUND MIDNIGHT TONIGHT OVER THE OK
PANHANDLE. A SQUALL LOOKS TO FORM IN EAST TX NORTH TO AR AROUND
NOON ON MONDAY AND MOVE EASTWARD. MODELS IN GOOD AGREEMENT ON THIS
SOLUTION WITH SOME DIFFERENCES IN TIMING WITH THE GFS AND NAM
MOVING CLOSER TO THE EURO SOLUTION OVER THE LAST FEW DAYS. THE
EURO HAS BEEN THE SLOWER OF THE MODELS WITH THE NAM BEING THE MOST
TEMPORALLY AGGRESSIVE. THE SQUALL LINE AHEAD OF THE COLD FRONT
SHOULD ENTER THE KLIX WARNING AREA AROUND 6PM AND EXIT OUR FAR
EAST WARNING AREA BY EARLY TUESDAY MORNING. WITH THIS IN MIND...
THERE IS ENOUGH INSTABILITY AND ENERGY FOR SOME CELLS TO DEVELOP
AHEAD OF THE SQUALL LINE BEGINNING MONDAY AFTERNOON. TAKING A LOOK
AT SOME SEVERE PARAMETERS INDICATE THE BEST CHANCE FOR SEVERE
WEATHER WILL BE IN OUR SW MS COUNTIES NORTHWARD TO THE MS/TN
BORDER. LOCAL CAPE FORECAST TO BE 1200 J/KG WITH ENOUGH SHEAR TO
WARRANT THE POSSIBILITY OF AN ISOLATED TORNADO. THE BEST HELICITY
IS PROGGED TO BE IN EAST TX THEN MOVING TO N MS. LOOKING UPWARD
SHOWS A PORTION OF OUR AREA IN THE RR QUAD OF A 120KT JET WITH
SOME UPPER LEVEL DIVERGENCE. SEVERE WEATHER WILL BE POSSIBLE ALONG
AND AHEAD OF THE SQUALL LINE MONDAY EVENING IN THE WEST THROUGH
EARLY TUESDAY MORNING IN THE EAST. GUSTY WINDS...BRIEF TORRENTIAL
RAIN... AND ISOLATED TORNADOES ARE THE MAIN THREAT WITH THE
HIGHEST CHANCE WEST OF I-55 AND IN OUR SW MS COUNTIES AND BORDER
LA PARISHES. SPC HAS THE ENTIRE WARNING AREA UNDER A SLIGHT RISK
WITH A TOTAL SEVERE PROBABILITY OF 30 PERCENT IN SW MS. COLD AIR
ADVECTION AFTER THE FRONT WILL BRING MUCH DRIER AIR INTO THE
REGION. LOWS WILL DIP INTO THE UPPER 40S NORTH AND WEST OF LAKE
PONTCHARTRAIN AND 50S SOUTH OF THE LAKE AND THE MS GULF COAST.

&&

.AVIATION...
MAIN THREAT TO AREA TERMINALS OVER THE NEXT 24 HOURS WILL BE
ISOLATED CONVECTION TODAY AND TONIGHT. THERE COULD BE A FEW
PATCHES OF FOG THIS MORNING BUT NOTHING WIDESPREAD IS EXPECTED.
SOME BRIEF IFR TO VLIFR OBSERVATIONS POSSIBLE BETWEEN 08Z AND 14Z
OTHERWISE VFR WILL PREVAIL AT ALL TERMINALS.

&&

.MARINE...
SOME SHOWERS AND THUNDERSTORMS WILL IMPACT THE COASTAL WATERS THIS
MORNING AND COULD LINGER ALONG THE COAST THIS AFTERNOON. A SQUALL
LINE AHEAD OF A COLD FRONT WILL ENTER THE COASTAL WATERS MONDAY
EVENING AND MOVE ACROSS THROUGH TUESDAY MORNING. STRONG GUSTY
WINDS... FREQUENT LIGHTNING... AND LOCALLY HIGHER SEAS WILL
ACCOMPANY THE STRONGER STORMS ALONG THE SQUALL LINE. WINDS WILL
INCREASE TO AROUND 15KT LATER TODAY AND MONDAY AS THE PRESSURE
GRADIENT INCREASES AS AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT
MOVE EAST TOWARDS OUR AREA MONDAY. WINDS BEHIND THE FRONT WILL
SWITCH FROM THE SOUTH TO THE NORTH AND HOLD STEADY AROUND 15KT
WITH SOME GUSTS TO 20KT. WE WILL WATCH THIS CLOSE AS BOTH SMALL
CRAFT EXERCISE CAUTION AND POSSIBLY SMALL CRAFT ADVISORIES MAY BE
WARRANTED WITH THIS SYSTEM TUESDAY.

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  71  84  56 /  30  10  70  80
BTR  86  71  86  57 /  30  10  70  80
ASD  85  71  85  61 /  20  20  60  80
MSY  86  73  86  63 /  20  20  60  80
GPT  84  71  83  64 /  10  20  50  80
PQL  84  69  83  65 /  10  20  50  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

KEG
Hazardous weather outlook, Oct 12, 11:40 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT SUN OCT 12 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-130445-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1140 AM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE
STORMS COULD PRODUCE HEAVY RAIN...GUSTY WINDS AND FREQUENT
LIGHTNING. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A COLD
FRONT MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A SQUALL LINE
IS EXPECTED TO DEVELOP IN EAST TEXAS NORTH TO ARKANSAS DURING
THE DAY MONDAY. THE SQUALL LINE WILL THEN MOVE EAST. THE MAIN
THREAT WILL BE STRAIGHT LINE WINDS...BRIEF TORRENTIAL RAINFALL...
AND ISOLATED TORNADOES. THE PROBABILITY OF SEVERE WEATHER
INCREASES GOING NORTHWARD...HOWEVER ALL RESIDENTS SHOULD BE READY
TO RECEIVE ANY WARNINGS WE ISSUE DURING THE THREAT TIME OF LATE
MONDAY AFTERNOON IN THE WEST THROUGH EARLY TUESDAY MORNING IN THE
EAST. THE GREATEST SEVERE WEATHER THREAT WILL BE ALONG THE SQUALL
LINE AND IN ANY ISOLATED CELLS THAT DEVELOP AHEAD OF IT.

NOW IS THE TIME TO REVIEW YOUR FAMILY SEVERE WEATHER PLAN AND
ENSURE ALL FLASHLIGHTS AND YOUR NOAA WEATHER RADIO HAVE A FRESH
SET OF BATTERIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM MONDAY AT 6PM THROUGH
TUESDAY AT 6AM.

In the hours before

Special weather statement, Oct 12, 3:16 PM CDT, 0 minutes before
MSZ069-122045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN OCT 12 2014

...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 5 MILES SOUTHEAST OF
LIBERTY...MOVING NORTH AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY AND
SMITHDALE

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3125 9055 3100 9068 3100 9073 3105 9089
      3135 9079 3136 9055
TIME...MOT...LOC 2016Z 199DEG 17KT 3110 9075

Nearby

Special Weather Statements in Mississippi, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.